The Annals of Probability

Dissipation and high disorder

Le Chen, Michael Cranston, Davar Khoshnevisan, and Kunwoo Kim

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Given a field $\{B(x)\}_{x\in\mathbf{Z}^{d}}$ of independent standard Brownian motions, indexed by $\mathbf{Z}^{d}$, the generator of a suitable Markov process on $\mathbf{Z}^{d},\mathcal{G}$, and sufficiently nice function $\sigma:[0,\infty)\mapsto [0,\infty)$, we consider the influence of the parameter $\lambda$ on the behavior of the system, \begin{eqnarray*}\mathrm{d}u_{t}(x)&=&(\mathcal{G}u_{t})(x)\,\mathrm{d}t+\lambda\sigma(u_{t}(x))\,\mathrm{d}B_{t}(x)\qquad [t>0,\ x\in\mathbf{Z}^{d}],\\u_{0}(x)&=&c_{0}\delta_{0}(x).\end{eqnarray*} We show that for any $\lambda>0$ in dimensions one and two the total mass $\sum_{x\in\mathbf{Z}^{d}}u_{t}(x)$ converges to zero as $t\to\infty$ while for dimensions greater than two there is a phase transition point $\lambda_{c}\in(0,\infty)$ such that for $\lambda>\lambda_{c},\sum_{x\in \mathbf{Z}^{d}}u_{t}(x)\to0$ as $t\to\infty$ while for $\lambda<\lambda_{c},\sum_{x\in \mathbf{Z}^{d}}u_{t}(x)\not\to0$ as $t\to\infty$.

Article information

Source
Ann. Probab., Volume 45, Number 1 (2017), 82-99.

Dates
Received: November 2014
Revised: June 2015
First available in Project Euclid: 26 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.aop/1485421329

Digital Object Identifier
doi:10.1214/15-AOP1040

Mathematical Reviews number (MathSciNet)
MR3601646

Zentralblatt MATH identifier
1382.60103

Subjects
Primary: 60J60: Diffusion processes [See also 58J65] 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43] 60K37: Processes in random environments
Secondary: 47B80: Random operators [See also 47H40, 60H25] 60H25: Random operators and equations [See also 47B80]

Keywords
Parabolic Anderson model strong disorder stochastic partial differential equations

Citation

Chen, Le; Cranston, Michael; Khoshnevisan, Davar; Kim, Kunwoo. Dissipation and high disorder. Ann. Probab. 45 (2017), no. 1, 82--99. doi:10.1214/15-AOP1040. https://projecteuclid.org/euclid.aop/1485421329


Export citation

References

  • [1] Borodin, A. and Corwin, I. (2014). Moments and Lyapunov exponents for the parabolic Anderson model. Ann. Appl. Probab. 24 1172–1198.
  • [2] Carmona, P. and Hu, Y. (2006). Strong disorder implies strong localization for directed polymers in a random environment. ALEA Lat. Am. J. Probab. Math. Stat. 2 217–229.
  • [3] Carmona, R., Koralov, L. and Molchanov, S. (2001). Asymptotics for the almost sure Lyapunov exponent for the solution of the parabolic Anderson problem. Random Oper. Stoch. Equ. 9 77–86.
  • [4] Carmona, R., Viens, F. G. and Molchanov, S. A. (1996). Sharp upper bound on the almost-sure exponential behavior of a stochastic parabolic partial differential equation. Random Oper. Stoch. Equ. 4 43–49.
  • [5] Carmona, R. A. and Molchanov, S. A. (1994). Parabolic Anderson problem and intermittency. Mem. Amer. Math. Soc. 108 viii+125.
  • [6] Chung, K. L. and Fuchs, W. H. J. (1961). On the distribution of values of sums of random variables. Mem. Amer. Math. Soc. No. 6. 12 pp.
  • [7] Cox, J. T., Fleischmann, K. and Greven, A. (1996). Comparison of interacting diffusions and an application to their ergodic theory. Probab. Theory Related Fields 105 513–528.
  • [8] Cranston, M., Mountford, T. S. and Shiga, T. (2002). Lyapunov exponents for the parabolic Anderson model. Acta Math. Univ. Comenian. (N.S.) 71 163–188.
  • [9] Dalang, R. C. and Mueller, C. (2003). Some non-linear S.P.D.E.’s that are second order in time. Electron. J. Probab. 8 no. 1, 21 pp. (electronic).
  • [10] Dawson, D. A. and Perkins, E. (2012). Superprocesses at Saint-Flour. Springer, Heidelberg.
  • [11] Foondun, M. and Khoshnevisan, D. (2009). Intermittence and nonlinear parabolic stochastic partial differential equations. Electron. J. Probab. 14 548–568.
  • [12] Gärtner, J. and König, W. (2005). The parabolic Anderson model. In Interacting Stochastic Systems 153–179. Springer, Berlin.
  • [13] Georgiou, N., Joseph, M., Khoshnevisan, D. and Shiu, S.-Y. (2015). Semi-discrete semi-linear parabolic SPDEs. Ann. Appl. Probab. 25 2959–3006.
  • [14] Hoeffding, W. (1963). Probability inequalities for sums of bounded random variables. J. Amer. Statist. Assoc. 58 13–30.
  • [15] Liggett, T. M. (1985). Interacting Particle Systems. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 276. Springer, New York.
  • [16] Mueller, C. (1991). On the support of solutions to the heat equation with noise. Stochastics Stochastics Rep. 37 225–245.
  • [17] Mueller, C. (2009). Some tools and results for parabolic stochastic partial differential equations. In A Minicourse on Stochastic Partial Differential Equations. Lecture Notes in Math. 1962 111–144. Springer, Berlin.
  • [18] Mueller, C. and Nualart, D. (2008). Regularity of the density for the stochastic heat equation. Electron. J. Probab. 13 2248–2258.
  • [19] Mueller, C. and Tribe, R. (2004). A singular parabolic Anderson model. Electron. J. Probab. 9 98–144 (electronic).
  • [20] Shiga, T. (1992). Ergodic theorems and exponential decay of sample paths for certain interacting diffusion systems. Osaka J. Math. 29 789–807.
  • [21] Shiga, T. and Shimizu, A. (1980). Infinite-dimensional stochastic differential equations and their applications. J. Math. Kyoto Univ. 20 395–416.
  • [22] Spitzer, F. (1981). Infinite systems with locally interacting components. Ann. Probab. 9 349–364.
  • [23] Walsh, J. B. (1986). An introduction to stochastic partial differential equations. In École D’été de Probabilités de Saint-Flour, XIV—1984. Lecture Notes in Math. 1180 265–439. Springer, Berlin.